Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 227, NWS Austin/San Antonio, TX

June 26, 2007Burnet County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 26, 2007, 11:55 PM CDT for Burnet County, Texas. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 26, 2007, 11:55 PM CDT (04:55 UTC)
Expired
Jun 27, 2007, 4:45 AM CDT
In force
5 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Burnet County, TX

The radar

The Ft Hood radar (KGRK), 77 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 1:40 AM CDTFLASH FLOODMarble Falls, TXSERIOUS FLOODING ACROSS SOUTHERN BURNET COUNTY. 3 HOUR RAINFALL TOTALS 7 TO 9 INCHES WITH HOURLY RAINFALL RATES AT ABOUT 4-5 INCHES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.9 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -104 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-104 m²/s²
0-3 km storm-relative helicity
-50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 270457
FFWEWX
TXC053-270945-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1155 PM CDT TUE JUN 26 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  BURNET COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...MARBLE FALLS...BURNET...BERTRAM...

* UNTIL 445 AM CDT

* AT 1148 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  SLOW MOVING THUNDERSTORMS PRODUCING ADDITIONAL HEAVY RAINS OF ONE 
  TO THREE INCHES OVER THE NEXT COUPLE HOURS.  

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD 
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

LAT...LON 3051 9831 3049 9815 3093 9792 3102 9795
      3099 9836

$$
2 follow-up statements
000 
WGUS74 KEWX 270548
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1243 AM CDT WED JUN 27 2007

TXC053-270945-
BURNET TX-
1243 AM CDT WED JUN 27 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR
BURNET COUNTY...

AT 1236 AM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO DETECT 
CLUSTERS OF SLOW MOVING THUNDERSTORMS PRODUCING VERY HEAVY RAINS OF 
UP TO 3 TO 4 INCHES PER HOUR PRODUCING FLASH FLOODING OVER BURNET 
COUNTY.  RAINFALL TOTALS OF 5 TO 10 INCHES ARE EXPECTED OVER BURNET 
COUNTY WITH THESE STORMS.  

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD 
WATERS RISE ACT QUICKLY AND MOVE TO HIGHER GROUND. DO NOT STAY IN 
FLOOD PRONE AREAS.

LAT...LON 3051 9831 3049 9815 3093 9792 3102 9795
      3099 9836

$$
000 
WGUS74 KEWX 270620
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
117 AM CDT WED JUN 27 2007

TXC053-270945-
BURNET TX-
117 AM CDT WED JUN 27 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR
BURNET COUNTY...

AT 117 AM CDT...HEAVY RAIN WITH SHOWERS AND THUNDERSTORMS WILL 
CONTINUE THE NEXT FEW HOURS.  RUNOFF FROM THESE RAINS WILL CAUSE 
FLOODING A LOW WATER CROSSINGS...IN LOW LYING AREAS AND ALONG CREEKS 
AND STREAMS.  VERY HEAVY RAINS OF UP TO 3 TO 4 INCHES PER HOUR
WILL PRODUCE FLASH FLOODING OVER BURNET COUNTY.  RAINFALL TOTALS 
OF 5 TO 10 INCHES ARE EXPECTED OVER BURNET COUNTY WITH THESE 
STORMS.  

THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
WEDNESDAY MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3051 9831 3049 9815 3093 9792 3102 9795
      3099 9836

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 11:40 PM CDT, 15 minutes earlier.

Area forecast discussion, Jun 26, 11:40 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1140 PM CDT TUE JUN 26 2007

.UPDATE...UPDATED THE FORECAST PACKAGE TO INCLUDE THE SEVERE
THUNDERSTORM WATCH FOR THE EDWARDS PLATEAU. ALSO ADJUSTED THE
POP/WX GRIDS UP TO ACCOUNT FOR SHOWERS AND THUNDERSTORMS IN THE
NORTHERN PORTION OF OUR CWFA.

&&

.PREV DISCUSSION... /ISSUED 1122 PM CDT TUE JUN 26 2007/

AVIATION...
A WARM MOIST TROPICAL AIRMASS WILL CONTINUE TO FEED INTO SOUTH CENTRAL
TEXAS OVER THE NEXT 24 HOURS. THE UNSTABLE AIRMASS COMBINED WITH A
WEAK UPPER LEVEL LOW PRESSURE SYSTEM OVER NORTH CENTRAL TX WILL
RESULT IN CONTINUED ISOLD-SCT SHRA/TSRA. CIGS AND VSBYS WILL BE
QUITE VARIABLE DUE TO THE SHRA/TSRA. THE MOIST SLY LOW LEVEL FLOW
WILL RESULT IN MVFR CIGS DEVELOPING BY 05Z-06Z AND CONTINUING
THRU ABOUT 16Z. OTHERWISE VFR CONDITIONS ARE POSSIBLE BETWEEN THE
CONVECTIVE ACTIVITY AFTER 16Z WITH SLY SFC WINDS AT 10 TO 20 KNOTS.

PREV DISCUSSION... /ISSUED 854 PM CDT TUE JUN 26 2007/

UPDATE...ADJUSTED OVERNIGHT POPS UP JUST A BIT OVER THE HILL
COUNTRY AND SOUTH CENTRAL TEXAS...AND ADDED THE MENTION OF LOCALLY HEAVY
RAINFALL POSSIBLE. HAVE EXPANDED THE FLASH FLOOD WATCH IN COVERAGE
TO INCLUDE THE REMAINDER OF THE HILL COUNTRY. SIMILAR PICTURE TO
LAST NIGHT AS WE HAVE STRONG INFLOW INTO THE HILL
COUNTRY...INITIATING SHOWERS AND THUNDERSTORMS ALONG THE
ESCARPMENT THIS EVENING. ALSO. HAVE A BOUNDARY MOVING SOUTH...APPROACHING
OUR CWFA AT THIS TIME. WITH ALL OF THESE FACTORS COMBINED...THE
FLASH FLOOD WATCH WILL NOW BE IN EFFECT UNTIL 8 AM WEDNESDAY. AS
UNSTABLE AND TROPICAL AS THE AIRMASS IS...THE WATCH MAY NEED TO BE
EXTENDED ONCE AGAIN ON WEDNESDAY. NEW FORECAST PACKAGE AND FFA WILL BE OUT
SHORTLY.

PREV DISCUSSION... /ISSUED 303 PM CDT TUE JUN 26 2007/

DISCUSSION...
THIS AFTERNOON ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
HAVE BEEN OCCURRING GENERALLY EAST OF HIGHWAY 281...MOVING
NORTHWARD. THIS ACTIVITY IS DIURNALLY DRIVEN AND WILL WANE AFTER
SUNSET. HAVE ALREADY RECONFIGURED THE FLASH FLOOD WATCH AND WILL
LET IT RIDE UNTIL MIDNIGHT.

THIS AFTERNOON THE MID LEVEL CIRCULATION CONTINUED TO BE NEARLY
STATIONARY OVER NORTHWEST TEXAS AND SOUTHEAST OKLAHOMA. THIS
FEATURE HAS BEEN BEHAVING LIKE A WEAK TROPICAL SYSTEM WITH HEAVY
CORE RAINS OCCURRING OVERNIGHT. ALL MODEL SOLUTIONS KEEP THE WEAK
CIRCULATION NEARLY STATIONARY THROUGH WEDNESDAY EVENING. THUS
EXPECT A REPEAT PERFORMANCE ON WEDNESDAY WITH ISOLATED TO
SCATTERED CONVECTION MAINLY ACROSS THE EASTERN HALF OF THE CWFA
WITH POCKETS OF LOCALLY HEAVY RAINFALL.

A DISPARITY IN MODEL SOLUTIONS OCCURS WEDNESDAY NIGHT AND
THURSDAY. BOTH THE NAM AND GFS SEEM TO DEPICT A VORT LOBE
ASSOCIATED WITH THE MID LEVEL LOW OVER NORTH TEXAS ROTATING
SOUTHEASTWARD ACROSS OUR CWFA. THIS FEATURE IS MUCH STRONGER ON
THE NAM SOLUTION...WITH THE NAM GENERATING VERY HIGH QPF WHICH
TOTALS IN EXCESS OF 10 INCHES...WEDNESDAY NIGHT THRU MIDDAY
THURSDAY. ALSO BOTH ALSO MODELS DEPICT A SFC BOUNDARY MOVING INTO
THE CWFA WHICH WOULD FINALLY PROVIDE A FOCUS FOR CONVECTION AND
TORRENTIAL RAINFALL. THIS BOUNDARY MAY BE THE RESULT OF A MCS
MOVING SOUTHWARD INTO OUR CWFA. THE NAM HAS DONE WELL THE PAST 2
WEEKS PICKING UP ON THESE WEAK MESOSCALE FEATURES...THUS THE POP
AND TEMP FCST FOR WEDNESDAY NIGHT AND THURSDAY WILL BE SKEWED
TOWARDS THE VERY WET NAM SOLUTION. WIDESPREAD FLASH FLOODING AND
MAIN STEM RIVER FLOODING WILL RESULT...IF THE NAM SOLUTION
VERIFIES.

A WEAKNESS/SHEAR AXIS WILL PERSIST ACROSS TEXAS THROUGH THE
WEEKEND. SO DIURNALLY DRIVEN ISOLATED SHOWERS AND THUNDERSTORMS
WILL CONTINUE IN THE FCST. THE GFS DEVELOPS A WEAK MID LEVEL
CIRCULATION OVER SOUTH CENTRAL TEXAS ON MONDAY AND PERSISTS INTO
TUESDAY. THIS WOULD INCREASE RAIN CHANCES FOR MONDAY AND TUESDAY.
UNFORTUNATELY SOUTH CENTRAL TEXAS REMAINS ENTRENCHED IN A WET
WEATHER PATTERN.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              76  90  72  85  72 /  80  50  80  60  40
AUSTIN BERGSTROM INTL AIRPORT  75  90  71  85  70 /  70  50  80  60  40
DEL RIO INTL AIRPORT           77  92  74  89  73 /  60  20  40  50  30
SAN ANTONIO INTL AIRPORT       76  90  73  85  72 /  60  30  80  60  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 8 AM CDT WEDNESDAY FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...EDWARDS...FAYETTE...GILLESPIE...GONZALES...
GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...LAVACA...
LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON...WILSON.

&&

03/01
Hazardous weather outlook, Jun 26, 9:10 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
910 PM CDT TUE JUN 26 2007

TXZ171>173-183>194-202>209-217>225-228-271415-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
910 PM CDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...
A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF SOUTH CENTRAL TEXAS
AND THE HILL COUNTRY THROUGH 8 AM. A TROPICAL AIRMASS WILL CONTINUE
TO FEED INTO THE AREA AND AS STORM COMPLEXES MOVE SOUTHEASTWARD INTO THE
AREA OVERNIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE WHICH COULD
PRODUCE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
ABUNDANT MOISTURE WILL REMAIN IN PLACE ACROSS THE AREA THROUGH
THURSDAY MORNING. THIS WILL LEAD TO AN ONGOING CHANCE FOR SHOWERS
AND THUNDERSTORMS THROUGH THIS TIME FRAME. SOME OF THE STORMS WILL
PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY LEAD TO FLOODING IN URBAN
AND OTHER FLOOD PRONE AREAS. ADDITIONAL FLASH FLOOD WATCHES MAY
BECOME NECESSARY THROUGH MIDWEEK. THE CHANCES FOR RAIN WILL BEGIN
TO LOWER THROUGH THE END OF THE WEEK WITH A MORE TYPICAL SUMMER
PATTERN OF MAINLY SEA-BREEZE STORMS RETURNING BY THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 9:15 PM CDTFlash Flood WarningEWXWilliamson3 hr
Jun 26, 9:51 PM CDTFlash Flood WarningEWXBurnet3 hr
Jun 26, 10:22 PM CDTFlash Flood WarningEWXBlanco3 hr
Jun 26, 10:41 PM CDTSevere Thunderstorm WarningEWXBurnet34 min
Jun 26, 11:52 PM CDTFlash Flood WarningEWXWilliamson4 hr
Jun 27, 12:33 AM CDTFlash Flood WarningEWXLlano4 hr
Jun 27, 1:32 AM CDTFlash Flood WarningEWXBlanco3 hr
Jun 27, 3:38 AM CDTSevere Thunderstorm WarningEWXVal Verde82 min
Jun 27, 4:01 AM CDTFlash Flood WarningEWXBlanco, Burnet, Llano4 hr
Jun 27, 4:29 AM CDTFlash Flood WarningEWXWilliamson6 hr
Jun 27, 4:36 AM CDTFlash Flood WarningEWXGillespie4 hr
Jun 27, 4:53 AM CDTSevere Thunderstorm WarningEWXKinney, Val Verde82 min
Jun 27, 5:21 AM CDTSevere Thunderstorm WarningEWXMaverick69 min
Jun 27, 6:00 AM CDTFlash Flood WarningEWXBandera, Kendall, Kerr4 hr
Jun 27, 6:09 AM CDTFlash Flood WarningEWXBlanco, Burnet, Gillespie, Llano6 hr
Jun 27, 6:35 AM CDTFlash Flood WarningEWXMedina, Uvalde4 hr
Jun 27, 6:39 AM CDTFlash Flood WarningEWXEdwards, Real4 hr
Jun 27, 7:15 AM CDTFlash Flood WarningEWXWilliamson5 hr
Jun 27, 12:14 PM CDTFlash Flood WarningEWXBlanco, Burnet, Gillespie, Llano, Travis, Williamson2 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.